Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 40, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 16, 2022, 8:30 PM CDT for Greene County, Marengo County, Sumter County, Alabama. It took effect at Apr 19, 2022, 2:30 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2022, 8:30 PM CDT (01:30 UTC)
- In effect from
- Apr 19, 2022, 2:30 AM CDT
- Expired
- Apr 17, 2022, 9:47 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 132 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1).
- Action stage
- 101 ft
- Minor stage
- 101 ft
- Moderate stage
- 110 ft
- Major stage
- 118 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 16, 7:30 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 16, 7:30 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Birmingham AL 730 PM CDT Sat Apr 16 2022 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 142 PM CDT Sat Apr 16 2022/ Through This Afternoon. A line of convection pushed south across the area this morning along a pseudo warm front/moisture gradient. To the north, a cold front is extending southwest from an area of low surface pressure over the Northeast region. The cold front will continue to drift southward this afternoon then stall across southern Alabama tonight. Temperature trends have been limited by the overcast, so I did bring highs down a couple degrees. Convection continues over Central Mississippi and our far southwestern counties. This activity is meandering along an instability gradient and has been able to maintain intensity while also showing some slight eastward motion. Some of these storms may drift further into our southwestern counties as we continue through the afternoon, posing an isolated risk for large hail and/or damaging winds. Along the I-20 corridor, expect mainly scattered stratiform showers with a few rumbles of thunder possible throughout the afternoon. The cold front will continue south over the next several hours and should act to push much of the convection further south with any risk of stronger storms ending by this evening. Tonight through Tomorrow. Other than a few isolated showers, latest model runs have trended drier overnight. These drier solutions have therefore turned towards patchy fog development which may begin to occur after midnight due to the moist surface conditions with the potential for some clearing in the cloud cover. A Dense Fog Advisory may be needed if widespread development appears increasingly likely. The stalled front will lift northward tomorrow morning, another round of convection will develop along the boundary. These storms will track northwest to southeast throughout the afternoon and into the evening. Any stronger storms will once again pose an isolated risk for quarter size hail and damaging winds, mainly across our southern half in the more unstable airmass. 86 .LONG TERM... /Updated at 355 PM CDT Sat Apr 16 2022/ Monday through Friday. Only minor changes were made to the extended forecast. Pops were refined for the front/rain exit for Monday morning with the system looking a little quicker. After that, we have E Conus ridging for the Tue/Wed time frame. Wednesday does show the ridge weakening and beginning to push EWD. While Thu through the weekend remain rain free, we will see a warming trend as onshore flow takes over as well as upper ridging over the SE US into the Gulf of Mexico. 08 Previous long-term discussion: /Updated at 310 AM CDT Sat Apr 16 2022/ Monday through Friday. The main cold front finally pushes through the area on Monday morning and drier weather will move into the region. The warming trend and drier air will persist through the end of the week. The could be one caveat to this though. A cold front will try to edge its way into our far northwestern on Thursday. Really looks like the main ridge over the southeast will win this battle and keep the front at bay for the rest of the extended period. Look for temperatures to climb into the mid to upper 80s by Friday and into next weekend as a trough and upper low stall out in the western states. 16 && .AVIATION... 00Z TAF Discussion. The remaining showers were in the vicinity of MGM/TOI early this evening. This activity will continue slowly diminishing the next few hours. Rain chances do start back up before sunrise with showers and thunderstorms expected again on Sunday at all terminals. VFR conditions will exist for a few hours this evening before a combination of low clouds and fog develops. This will likely knock flight conditions to IFR/LIFR after 06z, potentially sooner. Winds will become light and variable. Light east southeast to variable winds are expected Sunday as ceilings slowly rise to MVFR and hold there the remainder of the period. These ceilings/vis will be impacted by the convection. 75 && .FIRE WEATHER... Several rounds of showers and storms will impact the area through early Monday morning. Dry conditions return by midday Monday behind a cold front, lasting through the remainder of the upcoming week. Temperatures will be warming each day starting Wednesday on through next weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 55 68 55 71 41 / 20 70 60 10 0 Anniston 56 72 58 71 43 / 30 70 60 20 0 Birmingham 58 70 57 71 46 / 40 80 60 10 0 Tuscaloosa 60 72 56 73 46 / 40 80 80 0 0 Calera 60 72 60 72 47 / 40 80 80 10 0 Auburn 59 74 62 74 47 / 50 80 90 30 0 Montgomery 61 78 62 76 47 / 60 80 90 20 0 Troy 62 79 63 77 49 / 60 80 90 30 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 16, 6:15 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 615 PM CDT Sat Apr 16 2022 ALZ011>015-017>050-180215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 615 PM CDT Sat Apr 16 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Severe storms are possible Sunday afternoon through Sunday night for generally the southern two thirds of Central Alabama. Threats include large hail and damaging straight line winds. Rainfall will lead to river flooding across portions of the Black Warrior, Sucarnoochee, and Tombigbee Rivers, beginning as early as Monday and potentially lasting through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Sunday afternoon and Sunday night.
In the hours before
Local storm report, Apr 16, 3:29 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT SAT APR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL 4 WNW HAVANA 32.91N 87.68W
04/16/2022 E1.00 INCH HALE AL PUBLIC
HAIL AROUND QUARTER SIZE WITH AN ASSORTMENT
OF SMALLER SIZES IN STEWART; HAIL DIMPLES TO
THE ROOF OF A VEHICLE.
&&
GMSLocal storm report, Apr 16, 4:04 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 PM CDT SAT APR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL 2 NNW MARION 32.65N 87.32W
04/16/2022 E1.00 INCH PERRY AL PUBLIC
HAIL AROUND QUARTER SIZE REPORTED 2 MILES
NORTH OF THE COURTHOUSE IN MARION.
&&
GMSLocal storm report, Apr 16, 4:34 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT SAT APR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 6 WNW MORGAN SPRINGS 32.78N 87.52W
04/16/2022 HALE AL EMERGENCY MNGR
EM REPORTED HUNDREDS OF TREES UPROOTED AND
SOME SNAPPED OVER A WIDE PATH NEAR SR 25 AND
CR 32, SEEMINGLY FROM STRAIGHT LINE WINDS.
&&
GMSLocal storm report, Apr 16, 4:36 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT SAT APR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM HAIL 2 NNW MARION 32.66N 87.33W
04/16/2022 E1.00 INCH PERRY AL PUBLIC
QUARTER SIZE HAIL REPORTED ALONG CR 29 ON
THE NW SIDE OF MARION.
&&
GMSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:28 PM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 3 days |
| Apr 16, 11:34 PM CDT | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 8 hr |
| Apr 17, 10:37 AM CDT | Special Weather Statement | BMX | Sumter | 53 min |
| Apr 17, 10:40 AM CDT | Special Weather Statement | BMX | Chilton | 50 min |
| Apr 17, 11:12 AM CDT | Special Weather Statement | BMX | Coosa | 48 min |
| Apr 17, 12:02 PM CDT | Special Weather Statement | BMX | Pike | 43 min |
| Apr 17, 12:37 PM CDT | Special Weather Statement | BMX | Pike | 38 min |
| Apr 17, 1:49 PM CDT | River Flood Warning | BMX | Sumter | 30 hr |
| Apr 17, 2:03 PM CDT | Areal Flood Advisory | BMX | Montgomery, Pike | 3 hr |
| Apr 17, 2:42 PM CDT | Special Weather Statement | BMX | Barbour | 48 min |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.